MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (100/SP); SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (100/SP); SYSTEM, BLOOD CULTURING
Catalog Number 245113
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown.The date received by manufacturer has been used for this field.Investigation summary material 245113 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 3025464 was satisfactory and no quality notifications were generated during manufacturing and inspection.Filling, torquing, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.As part of the release criteria for this product, the bhr was reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.-all autoclave parameters conformed to the validated cycle parameters for this product.-the minimum f0 for this product was met.Retention samples from batch 3025464 (100 tubes) were available for inspection.There were zero contamination defects observed in 100/100 retention tubes from visual inspection.Retention tubes were placed into incubation to test for contamination at 20 to 25 degrees c (5 tubes) and 33 to 37 degrees c (5 tubes).At seven days incubation, no microbial growth was observed in 10/10 incubated retention tubes.The complaint history was reviewed, and one other complaint has been taken on batch 3025464 for contamination from shiga prefectural general hospital.No return samples or photos were received for investigation of this complaint.Return samples and photos from the other complaint on this batch (complaint number (b)(4) did not confirm the complaint.This complaint cannot be confirmed.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd bbl¿ mgit¿ mycobacteria growth indicator tubes, 4ml (100/sp), there was a false positive result.There was no report of patient impact.

Brand Name
BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (100/SP)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22922573
Report Number1119779-2025-04596
Device Sequence Number13319597
Product Code MDB
UDI-Device Identifier30382902451137
UDI-Public(01)30382902451137(11)230125(17)240120(10)3025464
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954932
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/20/2024
Device Catalogue Number245113
Device Lot Number3025464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown